MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS- ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS- ADVANCED PERFUSION SYSTEM 1
Model Number 803480
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the manufacturer's subsidiary, the user facility tried to open the occluder by using the ccm control, but suddenly the occluder fully occluded itself.They tried to open the occluder by pressing the fully open button on the ccm, but it would not work and appeared to be freezing the occluder head.The subsidiary replaced the occluder module.
 
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the occluder head would close by itself.They continued the procedure by opening the occluder cover and using manual clamps.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.Per clinical review: the team had an incident with the control of the occluder from the central control monitor (ccm) on the heart lung machine (hlm) during cpb on (b)(6) 2021.The team calibrated the occluder prior to the case.They initiated cpb without issue.The team was then asked to fill up the patient a bit (tried to give volume by occluding the occluder a bit on the venous line).They tried to do this with the slider on the ccm and it went to fully occluded.The team had to manually use clamps to perform this command.There was no delay in the continuation of the surgical procedure.There was no harm or blood loss associated with the event.
 
Additional Manufacturer Narrative
Updated blocks: d4, d9, h3, h4 and h6.During laboratory analysis, the product surveillance technician (pst) observed the occluder module to function as intended when connected to a lab use only (luo) occluder head.The occluder module was monitored for five hours and the pst did not observe the occluder to close on its own.Microscopic examination of the module circuit boards was conducted and no abnormalities were found.The module passed release testing.
 
Additional Manufacturer Narrative
The reported complaint could not be confirmed.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS- ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key11921306
Report Number1828100-2021-00200
Device Sequence Number10999990
Product Code DTQ
UDI-Device Identifier00886799000878
UDI-Public(01)00886799000878(11)180308
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number803480
Device Catalogue Number803480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer06/28/2021
07/20/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date07/19/2021
08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1